MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* EXPANSION KITS WITH SOAKER* CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G

HALYARD - IRVINE ON-Q* EXPANSION KITS WITH SOAKER* CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202946957, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.Device reported available but not yet returned for evaluation.All information reasonably known as of 17-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: c-section, cathplace: unknown, date device placed: (b)(6) 2018, date device removed: (b)(6) 2018.A report was received from the user facility directly via mail stating the registered nurse (rn) attempted to remove an on-q pain ball and experienced resistance.The rn notified the resident doctor.The resident pulled on the catheter tubing and removed a moderate amount of the tubing then the tubing broke.The resident took the rn's hemostats to remove the remaining tubing.While the resident was pulling the tubing it broke leaving the remaining tubing inside the patient.The resident notified the attending physician and was instructed "ok to leave inside, it's sterile and the body will absorb it or it will remain." the rn applied sterile gauze dressing over the pain ball site with paper tape.No additional information was provided.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 20-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
A visual inspection found that one silver-soaker catheter was returned.The returned catheter exhibited stretching just below the mid body segment.The silver-soaker catheter was returned intact however, the entire infusion segment was missing and not returned.There was evidence of stretching just below the 1st markings and continued throughout the area where the catheter breaking occur.When examined under the microscope magnified 2x, the appearance of the catheter showed the mid body and stretched segment were different in outer diameter.The investigation summary concluded that the silver-soaker catheter was received fully intact.Tensile strength was performed on the mid-body segment only and met specifications.Excessive force failure mode was chosen because during visual observation of the catheter, stretching and breakage below the 1st marking (infusion segment - not returned for investigation) was observed.The root cause for the reported broken catheter incident was not identified since tensile strength performed on the mid-body segment met specifications and it is unknown if resistance was felt during the catheter removal.All information reasonably known as of 26-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Common Device Name
KITS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7798985
Report Number2026095-2018-00089
Device Sequence Number186582
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K043456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model NumberPM020-A
Device Catalogue Number101353506
Device Lot Number0202946957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/20/2018
10/03/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/12/2018
10/26/2018
Patient Sequence Number1
Patient Age19 YR
Patient Weight86